MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48231326
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that too much torque was applied to closed head iliac screwdrivers.There are no reports of adverse health consequences.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the customer reported event was confirmed via visual inspection.2 outer sleeves were returned for lot 141256.No issue was found with one outer sleeve.The other outer sleeve had fractured threading.The fractured piece was not returned.The inner shaft returned had a fractured tip and the threading was deformed.Manufacturing history was reviewed and no issues were identified.Conclusion: according to similar material analysis and the event description, the most likely root cause is excessive force was applied to the driver causing it to fracture and deform.It is possible improper screw hole preparation, hard bone quality, under tapping, or misalignment of the driver to the screw contributed to the event.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ILIAC SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7342444
Report Number0009617544-2018-00066
Device Sequence Number10773054
Product Code LXH
UDI-Device Identifier07613327265279
UDI-Public(01)07613327265279
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48231326
Device Catalogue Number48231326
Device Lot Number141256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1